MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCABOROUGH ALERE DETERMINE HIV 1/2 AG/AB COMBO; VD FOR HIV AG/AB,

ABBOTT DIAGNOSTICS SCABOROUGH ALERE DETERMINE HIV 1/2 AG/AB COMBO; VD FOR HIV AG/AB,
Catalog Number 7D2648
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported ten (10) antigen negative results on known positive lab serum samples with the alere determine hiv 1/2 ag/ab combo.The samples with the highest viral load were repeated with negative results.The customer reported no confirmation method was used as facility only has alere determine hiv 1/2 ag/ab combo kit.Attempts to gain further information were unsuccessful.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the investigation conclusion.Please see updates: g3, g6, h2 and h6.Testing was performed at abbott diagnostics scarborough, inc.On retained kit lot 153827 with internal positive quality control samples and negative quality control swabs.All test results were valid and performed as expected.Additionally, the manufacturing records and quality control release testing was reviewed for kit part number 7d2648 / lot 153827 and device part number 10732998 / lot 147206.The lot met the required release specifications.The current overall incident rate for false negative patient results (confirmed and unconfirmed, conflicting results) for this specific lot based on the total quantity of devices manufactured for distribution is 0.005%.In conclusion, abbott diagnostics scarborough was unable to determine the exact root cause of the reported issue however a possible assignable root cause is patient sample interference.Substances in the sample itself may have interfered with the reaction.A review of complaints against the kit lot for the reported issue indicates product performance is as expected and a product deficiency has not been identified.Based on the above summary, the investigation is deemed closed.The product will continue to be monitored and tracked.

Brand Name
ALERE DETERMINE HIV 1/2 AG/AB COMBO
Common Device Name
VD FOR HIV AG/AB,
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCABOROUGH
10 southgate road
scarborough ME 04074
Manufacturer Contact
kindra sudduth
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key11881632
Report Number1221359-2021-01371
Device Sequence Number3910453
Product Code MZF
UDI-Device Identifier10811877010293
UDI-Public011081187701029310153827
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/28/2022
Device Catalogue Number7D2648
Device Lot Number153827
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer03/21/2022
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date03/24/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown